Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 160, NWS Kansas City, MO

August 27, 20164 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Aug 27, 2016, 9:58 AM CDT for 4 counties in Missouri. It took effect at Aug 27, 2016, 5:20 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Aug 27, 2016, 9:58 AM CDT (14:58 UTC)
In effect from
Aug 27, 2016, 5:20 PM CDT
Expired
Aug 29, 2016, 6:08 AM CDT
In force
37 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7).

Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

177 
WGUS43 KEAX 271458
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
958 AM CDT SAT AUG 27 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-281458-
/O.NEW.KEAX.FL.W.0160.160827T2220Z-160829T1108Z/
/SNZM7.1.ER.160827T2220Z.160828T0600Z.160828T1108Z.NO/
958 AM CDT SAT AUG 27 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Sumner.
* from this afternoon to Monday morning.
* At  9:45 AM Saturday the stage was 23.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 27.8 feet by early Sunday morning. The 
  river will fall below flood stage by Sunday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   23.4   Sat 10 AM   27.8 early Sunday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
2 follow-up statements
106 
WGUS83 KEAX 280122
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
822 PM CDT SAT AUG 27 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Crooked River near Richmond affecting Ray County.

  Fishing River near Mosby affecting Clay and Ray Counties.

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC177-290122-
/O.EXT.KEAX.FL.W.0155.000000T0000Z-160829T1509Z/
/RICM7.2.ER.160827T0933Z.160828T0030Z.160828T1509Z.NO/
822 PM CDT SAT AUG 27 2016

The Flood Warning continues for
  The Crooked River near Richmond.
* until Monday morning.
* At  7:30 PM Saturday the stage was 24.2 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Sunday morning.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile 
  south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   24.2   Sat 07 PM   24.0 early Sunday morning
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$

MOC047-177-282136-
/O.EXT.KEAX.FL.W.0151.000000T0000Z-160828T2136Z/
/MBYM7.3.ER.160827T0327Z.160827T1217Z.160827T2136Z.NO/
822 PM CDT SAT AUG 27 2016

The Flood Warning continues for
  The Fishing River near Mosby.
* until Sunday afternoon.
* At  3:16 PM Saturday the stage was 22.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   22.0   Sat 03 PM    4.8 tonight
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$

MOC033-041-115-117-290121-
/O.EXT.KEAX.FL.W.0160.000000T0000Z-160829T1443Z/
/SNZM7.1.ER.160827T2120Z.160828T0600Z.160828T1443Z.NO/
822 PM CDT SAT AUG 27 2016

The Flood Warning continues for
  The Grand River near Sumner.
* until Monday morning.
* At  7:45 PM Saturday the stage was 26.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.4 feet by 
  early Sunday morning. The river will fall below flood stage late 
  Sunday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   26.5   Sat 08 PM   27.4 early Sunday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
137 
WGUS83 KEAX 281519
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1019 AM CDT SUN AUG 28 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

  Platte River near Platte City affecting Platte County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Crooked River near Richmond affecting Ray County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC177-291519-
/O.EXT.KEAX.FL.W.0155.000000T0000Z-160829T2335Z/
/RICM7.2.ER.160827T0933Z.160828T1015Z.160828T2335Z.NO/
1019 AM CDT SUN AUG 28 2016

The Flood Warning continues for
  The Crooked River near Richmond.
* until Monday evening.
* At  9:30 AM Sunday the stage was 25.6 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile 
  south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   25.6   Sun 09 AM   24.1 this afternoon
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$

MOC047-177-281549-
/O.CAN.KEAX.FL.W.0151.000000T0000Z-160828T2136Z/
/MBYM7.3.ER.160827T0327Z.160827T1217Z.000000T0000Z.NO/
1019 AM CDT SUN AUG 28 2016

The Flood Warning is cancelled for
  The Fishing River near Mosby.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 2.5 feet late this morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18                       2.5 late this morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$

MOC033-041-115-117-281549-
/O.CAN.KEAX.FL.W.0160.000000T0000Z-160829T1443Z/
/SNZM7.1.ER.160827T2120Z.160828T0445Z.160828T1352Z.NO/
1019 AM CDT SUN AUG 28 2016

The Flood Warning is cancelled for
  The Grand River near Sumner.
* At  9:45 AM Sunday the stage was 25.9 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at  8:52 AM Sunday.
* Forecast...The river will continue to fall to 19.6 feet by Monday 
  morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.9   Sun 10 AM   25.0 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC165-281549-
/O.CAN.KEAX.FL.W.0157.000000T0000Z-160829T0600Z/
/PLCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1019 AM CDT SUN AUG 28 2016

The Flood Warning is cancelled for
  The Platte River near Platte City.
* At  7:06 PM Saturday the stage was 18.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 18.6 feet. The 
  river will continue to fall to 9.3 feet by Monday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Platte City     20   18.6   Sat 07 PM   15.0 this afternoon
     
&&
  
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 27, 6:40 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 27, 6:40 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
640 AM CDT SAT AUG 27 2016

.Discussion...
Issued at 319 AM CDT SAT AUG 27 2016

Main forecast challenge in the short term will be precipitation
chances this morning and again this afternoon as an area of showers
and storms continues to march across central KS. The weak wave which
forced the area of convection has since lifted to the northeast, and
support from the LLJ has also waned from west to east, leaving the
system without much support other than from its own cold pool
propagation. Some of the trailing stratiform has shown signs of
dissipation particularly on the western edge; however, recent cloud
top cooling and a resurgence in lightning activity does not bode
well for its near-term dissipation, and some sort of weak MCV is now
evident on radar near the northwest side of the precipitation shield
near Hastings. The general pattern and the development of the MCV
should support a more northeastward trend and hopefully a downswing
in intensity through the morning, so have still trended PoPs downward
as the showers and storms progress toward the CWA... but will keep
a wary eye on any precipitation that tries to impinge on areas that
have already experienced quite a bit of rainfall in the last few
days and particularly last night.

As precipitation dissipates later this morning, some remnant outflow
boundaries may linger somewhere in the vicinity of northeast KS and
northwest MO, depending strongly on when and where the precipitation
falls apart. Instability and deep moisture will continue to support
convection if some sort of feature can spark initiation, so will be
looking for boundaries to serve as a focus for isolated to widely
scattered thunderstorms this afternoon, and have generally
broadbrushed the area with 25-40 PoPs during the afternoon and early
evening hours. Large-scale forcing will not be as supportive of
continued convection as the entire pattern shifts north and upper-
level high pressure becomes more prevalent across the eastern
Plains, so do not expect precipitation to become widespread or to
persist into the overnight hours tonight; and while very localized
flash flooding is definitely possible should a thunderstorm pass over
areas that are already very saturated from recent rain, the heavy
rain threat looks too marginal and too isolated to warrant any kind
of flash flood watch.

A few models indicate the potential for some nocturnal convection to
develop on the edge of the broadening upper-high on late tonight
into early Sunday morning, which could then push eastward and pull a
repeat performance of this morning's challenges on Sunday; then, the
deja vu continues with little forcing but the possibility of outflow
boundaries and/or general warm-sector convection sparking showers
and storms throughout the afternoon and early evening Sunday and
again on Monday. The pattern breaks down a bit by Monday night or
Tuesday as low pressure dives into the Great Lakes region and allows
a bit more focused potential for storms during the daylight hours
Tuesday, but ridging builds in behind for the remainder of the
forecast period and makes precipitation chances more nebulous for
Wednesday through the remainder of the period. Temperatures will
linger around or slightly above normal with the upper-level pattern
supporting very warm conditions but with some moderation by clouds
and possible precipitation.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 640 AM CDT SAT AUG 27 2016

An area of showers and embedded thunderstorms will continue to push
across northeast KS and northwest MO this morning, impacting KSTJ and
KMCI, and possibly bringing a few isolated thunderstorms into the
vicinity of KIXD and KMKC. After this pushes through, mainly VFR
conditions are expected for the remainder of the day. A few isolated
storms are possible again this afternoon through the early evening,
however the coverage and placement of these storms is too uncertain
to warrant more than prevailing VCTS at this time. Winds will veer
to the SW this morning, increasing to and then remaining sustained
at about 8 to 10 kts through the daylight hours.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Laflin
Aviation...Laflin
Hazardous weather outlook, Aug 27, 4:01 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 AM CDT SAT AUG 27 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-280915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
401 AM CDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 ANOTHER ROUND OF MODERATE RAINFALL IS POSSIBLE THIS MORNING AS
 SHOWERS AND THUNDERSTORMS PUSH EASTWARD ACROSS KANSAS. WHILE
 WIDESPREAD FLASH FLOODING IS NOT EXPECTED...A FEW AREAS THAT
 EXPERIENCED FLOODING LAST EVENING MAY STRUGGLE TO ABSORB THE
 ADDITIONAL RAINFALL.

 ISOLATED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON ACROSS THE
 OUTLOOK AREA. WIDESPREAD SEVERE WEATHER AND FLASH FLOODING ARE NOT
 EXPECTED...BUT A STRONG WIND GUST OR VERY LOCALIZED FLOODING IS
 POSSIBLE WITH ANY STRONGER CELLS THAT DEVELOP.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 PERIODS OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE
 SUNDAY THROUGH TUESDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED AT
 THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Aug 27, 8:31 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 AM CDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            MOSBY                   39.32N 94.29W
08/27/2016                   CLAY               MO   LAW ENFORCEMENT

            US 69 CLOSED DUE TO FLOODING ALONG FISHING RIVER

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:02 PM CDTSpecial Weather StatementEAXClay, Clinton, Daviess, DeKalb28 min
Aug 26, 7:08 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Platte3 hr
Aug 26, 7:13 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton32 min
Aug 26, 7:22 PM CDTTornado WarningEAXCaldwell, Clinton, Ray23 min
Aug 26, 7:43 PM CDTTornado Warning Tornado observedEAXCaldwell, Clinton32 min
Aug 26, 7:52 PM CDTFlash Flood WarningEAXBuchanan, Clay, Clinton, Platte6 hr
Aug 26, 8:16 PM CDTSpecial Weather StatementEAXCaldwell, Daviess, Livingston29 min
Aug 26, 8:29 PM CDTRiver Flood WarningEAXClay, Ray38 hr
Aug 26, 8:33 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, DeKalb, Grundy, Livingston42 min
Aug 26, 8:35 PM CDTRiver Flood WarningEAXClay, Platte32 hr
Aug 26, 8:43 PM CDTFlash Flood WarningEAXAndrew, Buchanan, DeKalb, Gentry5 hr
Aug 26, 8:58 PM CDTSpecial Weather StatementEAXRay47 min
Aug 26, 9:14 PM CDTFlash Flood WarningEAXCaldwell, Daviess, Livingston, Ray6 hr
Aug 26, 9:18 PM CDTFlash Flood WarningEAXJackson3 hr
Aug 26, 9:28 PM CDTRiver Flood WarningEAXJackson27 hr
Aug 26, 9:47 PM CDTFlash Flood Warning EmergencyEAXClay, Jackson4 hr
Aug 26, 10:02 PM CDTRiver Flood WarningEAXRay58 hr
Aug 26, 10:02 PM CDTRiver Flood WarningEAXPlatte51 hr
Aug 26, 10:02 PM CDTRiver Flood WarningEAXPlatte53 hr
Aug 26, 10:22 PM CDTRiver Flood WarningEAXJackson25 hr
Aug 26, 10:31 PM CDTAreal Flood AdvisoryEAXCarroll, Ray4 hr
Aug 26, 10:45 PM CDTSpecial Weather StatementEAXPutnam45 min
Aug 26, 10:50 PM CDTAreal Flood AdvisoryEAXChariton, Cooper, Howard, Randolph4 hr
Aug 26, 11:32 PM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline58 hr
Aug 27, 12:13 AM CDTAreal Flood WarningEAXAndrew, Clay, Clinton, DeKalb, Jackson, Platte6 hr
Aug 27, 3:15 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Daviess, Livingston, Ray3 hr
Aug 27, 5:49 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Ray4 hr
Aug 27, 6:22 PM CDTSpecial Weather StatementEAXClinton23 min

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.